Posted by headachequeen on August 24, 2005, at 15:17:23
In reply to Re: Topamax increase - stupifying! » ed_uk, posted by Nickengland on August 24, 2005, at 14:19:36
> Hi Ed,
> >Reduced appetite
> Kind of, but I can still eat okay.
The appetite suppressant factor associated with the use of T is the side effect that makes it useful for people with weight problems.
I know that when it was prescribed for me because of the migraine problem I have had for years, one that was not responding to anything but a medication called sibellium - and that was something that my neurologist was not familiar with so did not want to continue prescribing - the neurologist told me that there was one significant side effect, it was known to cause weight loss.
I had gained a lot of weight from meds that did not work in the past, so it took me all of a couple of seconds to decide to try it.
If it would help control the seizures and beat the migraines (the migraine and epilepsy are related, both being electrical malfunctions, or so I have read) then it was worth a little weight loss...
Shortly after I started taking T I noticed that I had lost interest in chocolate and other of the junk food groups. In a few weeks I was actually disinterested in foods other than protein foods, choosing chicken and fish and raw vegetables over the foods I had been accustomed to eating...
the change was really sudden and unplanned.
Yesterday I accompanied my mother to see the surgeon who operated to replace her hip; he informed me that I had to gain weight... this man is not my doctor and I was there to learn about Mother's condition and the first thing he said was that I was drastically underweight, in fact he said I was *skinny* and should see a nutritionist, then asked if I had a physician who could provide guidance... which one of several did he want???? <gg>
Food does not have a lot of appeal ... and even when I eat a carefully planned diet(I had already been seeing a nutritionist who had planned my meals and calorie intake to try to overcome the fact that the meds I was taking caused weight gain and that didn't help, I do not gain weight, but actually have lost 12 pounds in 22 days --
I have been told that if one quits taking Topomax one will gain back the weight very quickly, and I confess that I do not have any desire to regain all the weight I gained
Aside from that I enjoy being almost seizure-free, something that only Topomax provides me...
so the appetite suppressant thing is something that I have to live with and find a way around...
that means meal replacements added to my day's diet... oh such fun... these beverages are not appealing and smell worse than they taste, but now that the size seven is too big, it is time to do something...
I needed to control the seizures and I will always need that control;
I needed to lose the weight I gained through taking steps to try and gain that control; the weight is gone;
now I have to find a way to balance control and not fade away to the proverbial shadow...
it is certainly not dull around here....